Alert archive / Texas / Freeze Warnings in 2007

Freeze Warning 2, NWS Brownsville, TX

January 16, 20078 counties in Texas

NWS Brownsville, TX issued this freeze warning at Jan 16, 2007, 10:29 AM CST for 8 counties in Texas. It took effect at Jan 16, 2007, 7:21 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2007, 10:29 AM CST (16:29 UTC)
In effect from
Jan 16, 2007, 7:21 PM CST
Expired
Jan 17, 2007, 9:00 AM CST
In force
14 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 161629
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1029 AM CST TUE JAN 16 2007

...UNSEASONABLY COLD TEMPERATURES TO CONTINUE FOR DEEP SOUTH
TEXAS...

COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND
FREEZING TEMPERATURES ARE POSSIBLE OVER MOST INLAND AREAS
TONIGHT.

TXZ248>253-171500-
/O.UPG.KBRO.FZ.A.0002.070117T0600Z-070117T1400Z/
/O.NEW.KBRO.FZ.W.0002.070117T0600Z-070117T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO
1029 AM CST TUE JAN 16 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND
FREEZING TEMPERATURES ARE POSSIBLE OVER MOST INLAND AREAS TONIGHT.

A FREEZE WARNING MEANS FREEZING OR BELOW FREEZING TEMPERATURES
ARE EXPECTED WITHIN THE WARNING AREA. THESE CONDITIONS CAN KILL
CROPS AND OTHER SENSITIVE VEGETATION. AREAS IN ZAPATA...JIM
HOGG...AND BROOKS COUNTIES CAN EXPECT TEMPERATURES BELOW FREEZING
FOR 3 TO 6 HOURS OVERNIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR CONTACT YOUR LOCAL MEDIA
FOR LATER UPDATES ON THIS SITUATION.


$$

64
1 follow-up statement
000 
WWUS74 KBRO 170121
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 PM CST TUE JAN 16 2007

...UNSEASONABLY COLD TEMPERATURES TO CONTINUE FOR DEEP SOUTH
TEXAS...

COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND
FREEZING TEMPERATURES ARE POSSIBLE OVER MOST INLAND AREAS
TONIGHT.

TXZ254>257-171500-
/O.EXB.KBRO.FZ.W.0002.070117T0400Z-070117T1500Z/
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
721 PM CST TUE JAN 16 2007

...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND
FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE REGION TONIGHT.
TEMPERATURES ARE ALREADY IN THE MID-30S AND ARE EXPECTED TO FALL
TO AROUND FREEZING OVERNIGHT.

A FREEZE WARNING MEANS FREEZING OR BELOW FREEZING TEMPERATURES
ARE EXPECTED WITHIN THE WARNING AREA. THESE CONDITIONS CAN KILL
CROPS AND OTHER SENSITIVE VEGETATION. AREAS IN CAMERON AND WILLACY
COUNTIES CAN EXPECT TEMPERATURES BELOW FREEZING FOR 3 TO 6 HOURS
OVERNIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR CONTACT YOUR LOCAL MEDIA
FOR LATER UPDATES ON THIS SITUATION.

$$

TXZ248>253-171500-
/O.EXT.KBRO.FZ.W.0002.070117T0400Z-070117T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO
721 PM CST TUE JAN 16 2007

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND
FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE REGION TONIGHT.
TEMPERATURES ARE ALREADY IN THE LOW TO MID-30S AND ARE EXPECTED TO
FALL BELOW FREEZING OVERNIGHT.

A FREEZE WARNING MEANS FREEZING OR BELOW FREEZING TEMPERATURES
ARE EXPECTED WITHIN THE WARNING AREA. THESE CONDITIONS CAN KILL
CROPS AND OTHER SENSITIVE VEGETATION. AREAS IN ZAPATA...JIM
HOGG...BROOKS...KENEDY...STARR...AND HIDALGO COUNTIES CAN EXPECT
TEMPERATURES BELOW FREEZING FOR 3 TO 6 HOURS OVERNIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR CONTACT YOUR LOCAL MEDIA
FOR LATER UPDATES ON THIS SITUATION.

$$

LERMAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 16, 8:15 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jan 16, 8:15 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 AM CST TUE JAN 16 2007

.DISCUSSION...CLOUDY SKIES WITH PERIODS OF LIGHT RAIN OR DRIZZLE AND
COLD TEMPERATURES WILL PREVAIL OVER DEEP SOUTH TEXAS TODAY. THE
TEMPERATURES WILL REMAIN IN THE 30S OVER MOST OF THE CWA TODAY WITH
LOWER 40S NEAR THE COASTAL AREAS. BELOW NORMAL TEMPERATURES WILL
CONTINUE OVER THE RIO GRANDE VALLEY THROUGH THURSDAY. MODERATE TO
STRONG AND GUSTY NORTHERLY WINDS WILL PREVAIL OVER THE RIO GRANDE
VALLEY TODAY. THE WINDS WILL BE STRONGER ALONG THE COASTAL COUNTIES.
THE WINDS WILL REMAIN NORTHERLY THROUGH THE WEEKEND. TEMPERATURES
ARE LIKELY TO DROP TO THE LOWER 30S OVER THE NORTHERN COUNTIES
EARLY WEDNESDAY MORNING. THE TEMPERATURES WILL GRADUALLY INCREASE
OVER THE RIO GRANDE VALLEY WEDNESDAY THROUGH FRIDAY REACHING NEAR
NORMAL LEVELS OVER THE WEEKEND. WILL REMOVE THE FREEZE WARNING
WORDING WHICH WAS IN EFFECT THROUGH 7 AM THIS MORNING, OTHERWISE THE
CURRENT FORECAST PACKAGE LOOKS GOOD AT THIS TIME.
&&

.MARINE...AT 7AM BUOY020 REPORTED NORTH WINDS AT 25G33KTS WHILE
BUOY019 REPORTED SEAS OF 10.5 FEET. SCA WILL CONTINUE THROUGH THE
NEXT 24 HOURS AS GUSTY NORTHWEST WINDS CONTINUE TO RACE ACROSS THE
GULF. WEATHER CONDITIONS WILL CHANGE LITTLE THROUGH TOMORROW...WITH
CONTINUED LIGHT RAIN AND DRIZZLE. CONDITIONS WILL IMPROVE BRIEFLY ON
THURSDAY...BUT A SECOND SHOT OF COLD AIR WILL INCREASE WINDS AND
SEAS ON FRIDAY.
&&

.AVIATION...OVC CIGS WILL REMAIN AROUND 2KFT TODAY WITH LIGHT RAIN
AND DRIZZLE THROUGH THE DAY. LAYER OF SUB-FREEZING TEMPERATURES JUST
ABOVE THE SURFACE WILL CONTRIBUTE TO ICING CONDITIONS THROUGH
TOMORROW MORNING. GUSTY NORTH WINDS AT THE SURFACE WILL TRANSITION
TO SOUTHERLY WINDS BETWEEN 4 AND 6KFT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA FOR GMZ130-132-135 TO 17/06Z.
SCA FOR GMZ150-155-170-175 TO 18/00Z.
&&

SYNOPTIC/GRIDS....63
MARINE/AVIATION...64
MESOSCALE...MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jan 16, 5:00 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CST TUE JAN 16 2007

TXZ248>257-171200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CST TUE JAN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH
THIS EVENING...AND FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND THROUGH TONIGHT...AS STRONG WINDS AND ROUGH SEAS CONTINUE
ALONG THE LOWER TEXAS COAST. THERE IS A HIGH RISK OF RIP CURRENTS
FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO THESE
WINDS AND SEAS. A FREEZE WARNING IS IN EFFECT THROUGH 7 AM CST THIS
MORNING FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY. AND...
A FREEZE WATCH WILL BE IN EFFECT LATE TONIGHT FOR ALL OF DEEP SOUTH
TEXAS EXCEPT CAMERON AND WILLACY COUNTY. NO OTHER HAZARDOUS WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE FREEZE WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
THE SMALL CRAFT ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS WILL
REMAIN IN EFFECT THROUGH WEDNESDAY AFTERNOON. ANOTHER SMALL CRAFT
ADVISORY MAY NEED TO BE POSTED FOR FRIDAY AFTERNOON THROUGH MONDAY
MORNING AS WINDS AND SEAS INCREASE ALONG THE LOWER TEXAS COAST. AND
...A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY PREVAIL FOR
THE AREA BEACHES. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...RESIDENTS WHO
ENCOUNTER ANY FROZEN PRECIPITATION...SUCH AS SLEET OR FREEZING RAIN
...IN DEEP SOUTH TEXAS EARLY TUESDAY OR WEDNESDAY MORNING SHOULD
REPORT IT TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE AT PHONE
NUMBER 9 5 6 5 0 4 1 4 3 2.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:37 AM CSTFreeze WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata8 hr
Jan 16, 10:43 AM CSTWinter Weather AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more22 hr

Nearby

Freeze Warnings in Texas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.